Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2014, 6:58 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 15, 2014, 8:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 130 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:08 PM EDT | TSTM WND DMG | 6 Wnw Jamestown, SC | TREE DOWN AT THE INTERSECTION OF VON HOLLEN ROAD AND SANTEE RIVER ROAD. |
| Jul 15, 7:32 PM EDT | TSTM WND DMG | 9 Nw Mcclellanville, SC | TREE DOWN ON OLD CEMETARY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS52 KCHS 152258
SVRCHS
SCC015-019-160000-
/O.NEW.KCHS.SV.W.0075.140715T2258Z-140716T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 658 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM EASTERN LAKE MARION TO OLD SANTEE CANAL
STATE PARK TO WANDO...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
EADYTOWN...EASTERN LAKE MARION...WANDO...CAINHOY...MOUNT PLEASANT
REGIONAL AIRPORT...HUGER...SAINT STEPHEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3294 7961 3293 7961 3297 7956 3291 7957
3287 7996 3311 8017 3327 8036 3327 8030
3330 8026 3345 8022 3345 8015 3350 8013
3351 8000 3332 7974 3324 7946 3312 7927
TIME...MOT...LOC 2258Z 239DEG 18KT 3344 8017 3323 7991
3293 7987
$$3 follow-up statements
475
WWUS52 KCHS 152322
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 PM EDT TUE JUL 15 2014
SCC015-019-160000-
/O.CON.KCHS.SV.W.0075.000000T0000Z-140716T0000Z/
CHARLESTON SC-BERKELEY SC-
722 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 722 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES NORTH OF JUDGE TOWN TO BEUFORDTOWN TO GARRIS LANDING...MOVING
NORTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
3294 7961 3293 7961 3297 7956 3291 7957
3297 7981 3305 7990 3314 8000 3329 8009
3341 8008 3350 8012 3351 8000 3332 7974
3324 7946 3312 7927
TIME...MOT...LOC 2322Z 238DEG 26KT 3357 7993 3331 7970
3296 7962
$$055
WWUS52 KCHS 152339
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT TUE JUL 15 2014
SCC015-019-160000-
/O.CON.KCHS.SV.W.0075.000000T0000Z-140716T0000Z/
CHARLESTON SC-BERKELEY SC-
739 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...
AT 740 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF PALMERVILLE TO GERMANTOWN TO MCCLELLANVILLE...
MOVING NORTHEAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
JAMESTOWN...MCCLELLANVILLE...HAMPTON PLANTATION STATE PARK AND SANTEE
COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3300 7949 3303 7953 3297 7958 3298 7967
3306 7978 3316 7980 3325 7981 3335 7978
3332 7974 3324 7946 3312 7927
TIME...MOT...LOC 2340Z 232DEG 39KT 3335 7954 3325 7948
3305 7938
$$924
WWUS52 KCHS 152356
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT TUE JUL 15 2014
SCC015-019-160006-
/O.EXP.KCHS.SV.W.0075.000000T0000Z-140716T0000Z/
CHARLESTON SC-BERKELEY SC-
756 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES WILL EXPIRE AT 800 PM EDT...
AT 756 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS HAVE ENDED AND ADDITIONAL THUNDERSTORMS ARE NOT
ANTICIPATED. EXPECT IMPROVING CONDITIONS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3300 7949 3303 7953 3297 7958 3298 7967
3306 7978 3316 7980 3325 7981 3335 7978
3332 7974 3324 7946 3312 7927
TIME...MOT...LOC 2356Z 232DEG 39KT 3346 7937 3336 7932
3316 7922
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 5:40 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 15, 5:40 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 540 PM EDT TUE JUL 15 2014 .SYNOPSIS... A COLD FRONT WILL ADVANCE INTO THE REGION TONIGHT. THE FRONT WILL STALL JUST OFF THE COAST WEDNESDAY INTO THURSDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REBUILD LATE IN THE WEEK WHILE A TROUGH OF LOW PRESSURE DEVELOPS INLAND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPADTED GRIDS AND PRODUCTS TO ACCOUNT FOR SOLID LINE OF CONVECTION AS WELL AS SIGNIFICANT COOLING WHERE CONVECTION HAS OCCURRED. THE LINE SHOULD MOVE THROUGH THE CHARLESTON METRO AREA BETWEEN 630 PM AND 8 PM. THE MAIN LINE SHOULD BE OFFSHORE OVER THE COASTAL WATERS BY MID EVENING WITH RAINFALL DIMINISHING OVER LAND...BUT WITH THE BEST SYNOPTIC FORCING AND THE SURFACE FRONT TRAILING THE LINE BE SEVERAL HOURS...SCATTERED SHOWERS COULD REDEVELOP OVERNIGHT. TEMPS WILL STILL BE MILD OVERNIGHT WITH MINIMUMS NEAR 70 INLAND TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... MODELS REMAIN IN GENERAL AGREEMENT THAT A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BEFORE STALLING JUST OFF THE SOUTHEAST COAST AND DISSIPATING INTO THURSDAY. AS THIS OCCURS...A MUCH DRYER ZONAL FLOW WILL DEVELOP ALOFT AS A BROAD MID/UPPER LVL TROUGH OF LOW PRESSURE SHIFTS OFF THE NORTHEAST COAST. DESPITE DRYER AIR ALOFT...THE PATTERN SHOULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS POST FROPA ON WEDNESDAY AS A SOUTHWEST FLOW ALLOWS SOME MOISTURE TO LINGER OVER THE AREA...ESPECIALLY IN SOUTHEAST GEORGIA. HOWEVER...EXPECT MOST ACTIVITY TO REMAIN OFFSHORE NEAR THE VICINITY OF THE STALLING FRONT. BY THURSDAY...SOUNDINGS INDICATE A DEEP POCKET OF UNUSUALLY DRY AIR OVER THE AREA FOR THIS TIME OF YEAR...SUGGESTING RAIN-FREE CONDITIONS THROUGH THURSDAY NIGHT. LIGHT ONSHORE WINDS WILL THEN DEVELOP ON FRIDAY...SUPPORTING AN INCREASE IN CLOUD COVER AS MOISTURE BEGINS TO RETURN OVER THE SOUTHEAST. HOWEVER...DRY AIR OFF THE SFC SHOULD KEEP A RAIN-FREE FORECAST OVER THE AREA TO START OFF THE WEEKEND. OVERALL HIGH TEMPS WILL BE A DEGREE OR TWO COOLER THAN PREVIOUS DAYS ONCE THE FRONT SHIFTS PAST THE AREA. IN GENERAL...AFTERNOON HIGHS WILL RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST INLAND AND TOWARDS THE END OF THE WEEK. OVERNIGHT LOWS WILL GENERALLY RANGE BETWEEN THE MID 60S TO LOW 70S AWAY FROM THE COAST ON WEDNESDAY...THEN GRADUALLY WARM INTO THE UPPER 60S TO LOW/MID 70S AWAY FROM THE COAST BY FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A BROAD UPPER LEVEL TROUGH REBUILDS FOR THE LONG TERM PERIOD WHILE ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST. A PRONOUNCED LEE TROUGH WILL BE IN PLACE THROUGHOUT...PROVIDING AN INCREASE IN LOW LEVEL CONVERGENCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGHS WILL GENERALLY BE IN THE LOWER 90S WITH LOWS IN THE 70S. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... AHEAD OF AN APPROACHING COLD FRONT...EXPECT AN ACTIVE THUNDERSTORM REGIME FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THERE IS A HIGH PROBABILITY FOR BOTH TERMINALS TO BE IMPACTED BY ONE OR MULTIPLE THUNDERSTORMS 20-24Z TIME FRAME...AND ADDITIONAL SHOWERS/THUNDERSTORMS COULD CONTINUE INTO TONIGHT AS THE COLD FRONT/UPPER TROUGH CONTINUE TO INTERACT WITH DEEP MOISTURE OVER THE REGION. I HAVE MADE SOME ADJUSTMENTS ON TIMING OF REDUCED VSBYS OVER THE NEXT 12 HOURS BASED ON NEAR TERM MODEL GUIDANCE AND SATELLITE AND RADAR TRENDS. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE DUE TO SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE INTO WEDNESDAY. VFR CONDITIONS ARE THEN EXPECTED THROUGH FRIDAY BEFORE ISOLATED SHOWERS/THUNDERSTORMS RETURN ON SATURDAY. && .MARINE... SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT TONIGHT WILL GENERALLY BE IN THE 15 TO 20 KNOT RANGE...ALTHOUGH THERE MAY BE SOME HIGHER GUSTS THIS EVENING AHEAD OF THE LINE OF THUNDERSTORMS AS IT MOVES OFFSHORE. WINDS WILL START TO DIMINISH A LITTLE LATE TONIGHT AS THE PRESSURE GRADIENT WEAKENS A BIT. BIGGEST HAZARD TONIGHT WITH BE THE EXPECTED SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR SOME SHORT FUSED SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS. SEAS WILL BE AS HIGH AS 5 FEET OVER THE OUTER EDGES OF THE MARINE AREA TONIGHT...BUT...LIKE THE WINDS...SHOULD COME DOWN A BIT BY MORNING AS THE FRONT SLOWS DOWN CONSIDERABLY. A RATHER WEAK PRESSURE PATTERN WILL EXIST WEDNESDAY INTO THURSDAY WITH A FRONT STALLED OVER THE WATERS. THE MAIN CIRCULATION WILL BE A WEAK AFTERNOON SEA BREEZE ALONG THE COAST. A SOUTHERLY FLOW GRADUALLY RETURNS OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE REBUILDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...FWA SHORT TERM...DPB LONG TERM...JRL AVIATION...FWA MARINE...DPB/FWA
Hazardous weather outlook, Jul 15, 2:44 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT TUE JUL 15 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-161845- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 244 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN AND SEVERE THUNDERSTORMS...THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES LATE THIS AFTERNOON INTO THIS EVENING. SOME LOCATIONS MAY RECEIVE MULTIPLE THUNDERSTORMS...WHICH COULD RESULT IN ISOLATED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...CAUSING LOCALIZED FLOODING. ALSO...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH LOCALIZED DAMAGING WIND GUSTS TO 60 MPH. STAY IN TOUCH WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. REMAIN ALERT FOR STATEMENTS AND WARNINGS FROM YOUR CHARLESTON NATIONAL WEATHER SERVICE OFFICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-161845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 244 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING TONIGHT. BOATERS...REMAIN ALERT FOR DETERIORATING WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES INCLUDING POSSIBLE STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 5:58 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 SW THUNDERBOLT 32.02N 81.07W
07/15/2014 CHATHAM GA BROADCAST MEDIA
PUBLIC REPORTED A TREE DOWN ON LAROCHE AVE. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1400830
RJBLocal storm report, Jul 15, 6:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG SWITZERLAND 32.43N 81.00W
07/15/2014 JASPER SC TRAINED SPOTTER
MULTIPLE TREES DOWN ON OLD BAILEY LOOP AREA... AND ONE
TREE DOWN ACROSS HIGHWAY 17 IN THE SWITZERLAND.
&&
EVENT NUMBER CHS1400831
RFMLocal storm report, Jul 15, 6:05 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 5 NNE WALTERBORO 32.97N 80.64W
07/15/2014 COLLETON SC LAW ENFORCEMENT
TREE DOWN AT US HWY 15 AND HONEY DRIVE
&&
EVENT NUMBER CHS1400832
RJBLocal storm report, Jul 15, 6:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG YEMASSEE 32.69N 80.85W
07/15/2014 HAMPTON SC PUBLIC
MULTIPLE TREES DOWN AND SOME POWER OUTAGES.
&&
EVENT NUMBER CHS1400833
RFMSpecial weather statement, Jul 15, 6:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT TUE JUL 15 2014
SCZ045-050-052-152330-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
633 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 730 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ANGEL OAK PARK...MOVING NORTHEAST AT 40
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ANGEL OAK PARK...JOHNS ISLAND...MAYBANK BRIDGE...JAMES ISLAND COUNTY
PARK...SOUTH WINDERMERE...SAINT ANDREWS...COLUMBUS STREET TERMINAL...
MARION SQUARE...WANDO TERMINAL...HOBCAW POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 7936 3302 7956 3299 7954 3299 7955
3301 7956 3295 7961 3293 7961 3297 7955
3290 7958 3275 7984 3278 7990 3277 7992
3276 7987 3271 7987 3256 8017 3271 8029
3324 7950 3314 7927
TIME...MOT...LOC 2233Z 236DEG 33KT 3272 8008Local storm report, Jul 15, 6:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST DON HOLT BRIDGE 32.89N 79.96W
07/15/2014 M50 MPH BERKELEY SC DEPT OF HIGHWAYS
&&
EVENT NUMBER CHS1400834
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:45 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Jul 15, 12:42 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Jul 15, 1:30 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 15, 3:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 15, 4:10 PM EDT | Special Weather Statement | CHS | Jasper | 50 min |
| Jul 15, 4:30 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 45 min |
| Jul 15, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 51 min |
| Jul 15, 4:38 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 52 min |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Jul 15, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 64 min |
| Jul 15, 5:19 PM EDT | Special Weather Statement | CHS | Colleton | 41 min |
| Jul 15, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 65 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Jul 15, 5:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 15, 5:58 PM EDT | Areal Flood Advisory | CHS | Berkeley | 2 hr |
| Jul 15, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 59 min |
| Jul 15, 6:33 PM EDT | Special Weather Statement | CHS | Charleston | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.